Alert archive / Vermont / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Burlington, VT

July 28, 2014Windsor County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 28, 2014, 3:30 PM EDT for Windsor County, Vermont. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2014, 3:30 PM EDT (19:30 UTC)
Expired
Jul 28, 2014, 7:30 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

County Windsor County, VT

The radar

The Albany radar (KENX), 136 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 3:40 PM EDTFLASH FLOODAndover, VTTROMBLEY ROAD NEAR ROUTE 11 IS FLOODED. PEA SIZE HAIL ALSO REPORTED.
Jul 28, 4:00 PM EDTFLASH FLOODChester, VTROUTE 11 BETWEEN CHESTER AND ANDOVER IS CLOSED DUE TO FLASH FLOODING. PORTIONS OF ROUTE 103 ARE ALSO UNDER WATER.
Jul 28, 4:30 PM EDTFLASH FLOODChester, VTNUMEROUS ROADS CLOSED AND WASHED OUT... ALSO CARS WASHED AWAY AND HOUSES IMPACTED. ROADS CLOSED INCLUDED... POTASH BROOK... HOWARD HILL... HILL TOP... WESTON ANDOVER... HORSE NAIL AND MARSH HILL.
Jul 28, 4:40 PM EDTFLASH FLOODGassetts, VTROUTE 103 FROM GASSETTS TO STONE VILLAGE IS CLOSED DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WGUS51 KBTV 281930
FFWBTV
VTC027-282330-
/O.NEW.KBTV.FF.W.0003.140728T1930Z-140728T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT MON JUL 28 2014

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WINDSOR COUNTY IN SOUTHERN VERMONT...

* UNTIL 730 PM EDT.

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF SOUTH CENTRAL WINDSOR COUNTY.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4325 7279 4332 7275 4331 7266 4333 7256
      4323 7254 4323 7255 4322 7264 4322 7271

$$

LAHIFF
3 follow-up statements
588 
WGUS71 KBTV 282027
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
427 PM EDT MON JUL 28 2014

VTC027-282330-
/O.CON.KBTV.FF.W.0003.000000T0000Z-140728T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-
427 PM EDT MON JUL 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTH
CENTRAL WINDSOR COUNTY...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL OVER EXTREME SOUTHERN WINDSOR COUNTY...AND 
FLASH FLOODING HAS BEEN REPORTED. SMALL CREEKS AND STREAMS WILL 
QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE 
OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...ESPECIALLY ON 
BACK ROADS AND UNPAVED SURFACES. CITY STREETS WILL BECOME INUNDATED 
WITH RUSHING WATER AND WILL BECOME IMPASSABLE.

SPOTTER AND LAW ENFORCEMENT REPORTS INDICATE ROUTE 11 BETWEEN 
CHESTER AND ANDOVER IS CLOSED...AND PORTIONS OF ROUTE 103 ARE ALSO 
UNDER WATER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDOVER AND
CHESTER.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.

&&

LAT...LON 4325 7279 4332 7275 4331 7266 4333 7256
      4323 7254 4323 7255 4322 7264 4322 7271

$$

LAHIFF
474 
WGUS71 KBTV 282128
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
528 PM EDT MON JUL 28 2014

VTC027-282330-
/O.CON.KBTV.FF.W.0003.000000T0000Z-140728T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-
528 PM EDT MON JUL 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR SOUTH
CENTRAL WINDSOR COUNTY...

ALTHOUGH HEAVY RAIN HAS BEGUN TO TAPER OFF...RAPID RUNOFF FROM 
PREVIOUS RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING. RADAR 
ESTIMATED RAINFALL OVER THE WARNED AREA IS IN EXCESS OF 3 
INCHES...AND AN ADDITIONAL HALF INCH IS EXPECTED OVER THE NEXT 2 
HOURS.

SPOTTER AND LAW ENFORCEMENT REPORTS INDICATE ROUTE 11 BETWEEN 
CHESTER AND ANDOVER IS CLOSED...AND PORTIONS OF ROUTE 103 ARE 
UNDER WATER. SWIFT WATER RESCUES ARE ALSO UNDERWAY IN CHESTER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANDOVER AND
CHESTER.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR SUBMITTING A STORM
REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

&&

LAT...LON 4325 7279 4332 7275 4331 7266 4333 7256
      4323 7254 4323 7255 4322 7264 4322 7271

$$

LAHIFF
854 
WGUS71 KBTV 282321
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
721 PM EDT MON JUL 28 2014

VTC027-282330-
/O.EXP.KBTV.FF.W.0003.000000T0000Z-140728T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-
721 PM EDT MON JUL 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EDT FOR SOUTH
CENTRAL WINDSOR COUNTY...

WHILE THE THREAT OF ADDITIONAL FLASH FLOODING FROM HEAVY RAINFALL 
HAS ENDED...THE HAZARDS CREATED BY FLOODING WILL REMAIN. STREAMS 
WILL CONTINUE TO RUN HIGH...AND ROADS...BRIDGES AND CULVERTS MAY 
HAVE BEEN WASHED OUT. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE 
FOR YOUR SAFETY...AND DO NOT DRIVE THROUGH DAMAGED OR FLOODED AREAS.

LAT...LON 4325 7279 4332 7275 4331 7266 4333 7256
      4323 7254 4323 7255 4322 7264 4322 7271

$$

MUCCILLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:02 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 28, 3:02 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT MON JUL 28 2014

.SYNOPSIS...
A STRONG MID-SUMMER LOW PRESSURE AND UPPER DISTURBANCE WILL BRING
RAIN AND EMBEDDED THUNDERSTORMS TO THE NORTH COUNTRY TODAY. THE
RAIN WILL FALL HEAVY AT TIMES RESULTING IN GRADUAL MAIN STEM RIVER
RISES. A FEW STRONG STORMS COULD DEVELOP ACROSS EASTERN VERMONT
DURING THE AFTERNOON HOURS. THIS SYSTEM EXITS INTO QUEBEC LATER
TONIGHT WITH LEFTOVER SHOWERS CONFINED TO THE MOUNTAINS. THE MID
TO LATTER PART OF THE WEEK FEATURES ISOLATED AFTERNOON SHOWERS
UNDER COOL TEMPERATURES ALOFT. HIGHS WILL BE A FEW DEGREES BELOW
NORMAL THROUGH MIDWEEK...TRENDING CLOSER TO NORMAL BY LATER IN THE
WEEK.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 215 PM EDT MONDAY...UPDATED TO INCLUDE SEVERE THUNDERSTORM
WATCH BOX #452 FOR CENTRAL AND SOUTHERN VT. LATEST LAPS SHOW SFC
BASED CAPE VALUES HAVE INCREASED BTWN 800 AND 1200 J/KG ACRS THIS
REGION. THINKING THE BEST CHC FOR STRONG TO SEVERE STORMS WL BE
ACRS RUTLAND...WINDSOR...AND ORANGE COUNTIES THRU EARLY THIS
EVENING. NO OTHER CHANGE WITH THIS UPDATE.

WATER VAPOR SHOWS WELL DEFINED DRY SLOT ACRS CENTRAL/EASTERN
VT...WITH COMMA HEAD MOISTURE/LIFT ACRS WESTERN/NORTHERN NY.
WATCHING POTENT 5H VORT CROSSING SOUTHERN/EASTERN NY ATTM...WHICH
HAS HELPED IN THE DEVELOPMENT OF ADDITIONAL CONVECTION. THIS
CONVECTION WL IMPACT SOUTHERN/CENTRAL VT THIS AFTN...WITH STRONG
TO POTENTIALLY A FEW SEVERE STORMS POSSIBLE. HAVE UPDATED TO
MENTION GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL ACRS THIS
REGION THIS AFTN. LATEST BTV4 SHOWS CAPE VALUES BTWN 1500 AND 2000
J/KG...0 TO 6 KM SHEAR AROUND 35 KNOTS...AND LOWERING FREEZING/WET
BULB ZERO HGHTS AS THE CLOSED 5H/7H APPROACHES...SUPPORTING A HAIL
THREAT. ALSO...WL CONT TO MONITOR POTENTIAL FOR LOCALIZED HEAVY
RAINFALL...ESPECIALLY ACRS NORTHERN DACKS ASSOCIATED WITH
DEFORMATION ZNS...AND ANY HEAVIER RAINFALL RATES WITH STRONGER
CONVECTION OVER CENTRAL/SOUTHERN VT. TEMPS HAVE JUMPED INTO THE
70S WITH SOME BREAKS IN THE OVERCAST NEAR VSF...BUT ARE STRUGGLING
IN THE U50S/L60S ACRS THE DACKS.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AS OF 415 AM EDT MONDAY...

FOR TONIGHT: PROGGED SUB-1000 MB SFC LOW LIFTS INTO CANADA.
MODERATE RAIN STILL EXPECTED EARLY TONIGHT BUT EXPECT POPS TO
GENERALLY DECREASE. A GOOD SIGNAL FOR NW UPSLOPE/BLOCKED FLOW
SHOWERS (E.G. SUB-CRITICAL FROUDE NUMBERS PER 00Z NAM) KEEPS HIGHEST
POPS AFTER MIDNIGHT TO THE MOUNTAINS. 850 MB TEMPS FALL TO +7 TO
+9C TONIGHT AND PARTIAL CLEARING SHOULD BRING LOWS IN THE MID 40S TO
THE 50S.

TUESDAY THROUGH WEDNESDAY: BOTH DAYS ARE FAIRLY SIMILAR IN TERMS OF
SENSIBLE WX. LARGE-SCALE LIFT DIMINISHES...WITH CYCLONIC FLOW AND
COLD AIR ALOFT PRODUCING DIURNALLY-DRIVEN CLOUDS/SHOWERS -
GENERALLY DISSIPATING WITH LOSS OF DAYTIME HEATING. SLIGHT CHANCE
TO CHANCE POPS INDICATED...GENERALLY HIGHEST ACROSS THE MOUNTAINS
AND ACROSS NORTHERN NEW YORK CLOSER TO UPPER TROUGHING. HIGHS
GENERALLY IN THE UPPER 60S-70S TUESDAY AND WEDNESDAY WITH UPPER 40S
TO MID 50S FOR LOWS TUESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 301 PM EDT MONDAY...EXTENDED FORECAST CONTINUES TO LOOK
GENERALLY DRY THOUGH SLIGHTLY UNSETTLED DOMINATED BY A SLOW-
MOVING/RETROGRADING UPPER LOW PARKED OVER THE JAMES BAY REGION
AND A BUILDING ATLANTIC RIDGE ALOFT. THE RESULTING WEATHER WILL
BE DAILY CHANCES FOR AFTERNOON SHOWERS AND/OR ISOLATED
THUNDERSTORMS THROUGH SATURDAY. UPPER LOW FINALLY WEAKENS AND
SHIFTS EASTWARD INTO THE GULF OF SAINT LAWRENCE SUNDAY WITH A
WEAK RIDGE DEVELOPING ALOFT LATE SUNDAY INTO MONDAY WITH
SUNNIER/DRIER WEATHER EXPECTED. SLIGHTLY BELOW NORMAL TEMPS ARE
EXPECTED THURSDAY WITH PARTLY SUNNY SKIES AND HIGHS RANGING FROM
THE UPPER 60S TO MID 70S...BUT TREND TOWARDS CLIMO FRO FRIDAY
ONWARD IN THE MID 70S TO LOW 80S. LOWS WILL RANGE THROUGH THE 50S
TO LOCALLY NEAR 60 IN THE CHAMPLAIN VALLEY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...A MIX OF FLIGHT CONDITIONS WILL CONTINUE
ACROSS THE BTV AIRSPACE OVER THE NEXT 12-18 HOURS...EVENTUALLY
TRENDING TO VFR TOWARDS/AFTER 12Z TUESDAY. AS LOW PRESSURE TRACKS
EASTWARD ACROSS NY THEN NORTHEAST ALONG A FRONTAL SYSTEM THROUGH
CENTRAL NEW ENGLAND TO WESTERN ME/SOUTHERN QUEBEC BY 06Z TUESDAY
LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS NORTHERN NY/VT...WITH
THUNDERSTORMS DEVELOPING ACROSS CENTRAL/SOUTHERN VT THIS AFTERNOON.
BEST CHANCE FOR TSRA WILL BE AT KRUT FROM 18-22Z. PRECIP BEGINS TO
DISSIPATE AFTER 03Z WITH MVFR/IFR TRENDING TO VFR AFTER 12Z WHERE
THEREAFTER DIURNAL CUMULUS WILL DEVELOP ACROSS THE HIGHER TERRAIN.

NORTH-NORTHEASTERLY WINDS TODAY TREND TOWARDS THE NORTHWEST LATER
TODAY AND EVENTUALLY GO LIGHT TONIGHT BEFORE PICKING UP AGAIN AT
5-15KTS FROM THE WEST/NORTHWEST TOMORROW.

OUTLOOK 18Z TUESDAY THROUGH SATURDAY...

18Z TUE - 12Z THU...MAINLY VFR. SCATTERED SHOWERS WITH AN ISOLATED
THUNDERSTORM POSSIBLE WEDS AFTERNOON. IFR/LOWER VISIBILITY POSSIBLE IN
OVERNIGHT FOG/MIST MPV/SLK.

12Z THU - 00Z SUN...MAINLY VFR ALTHOUGH BRIEF PERIODS OF MVFR
POSSIBLE IN AN AFTERNOON SHOWER OR THUNDERSTORM.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LOCONTO
NEAR TERM...TABER
SHORT TERM...LOCONTO
LONG TERM...LAHIFF
AVIATION...LAHIFF
Hazardous weather outlook, Jul 28, 2:11 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
211 PM EDT MON JUL 28 2014

NYZ026>031-034-035-087-VTZ001>003-005-006-016-017-291815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-
EASTERN FRANKLIN-EASTERN CHITTENDEN-
211 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN
NEW YORK INTO NORTHERN VERMONT THROUGH THIS EVENING. THESE SHOWERS
WILL BE CAPABLE OF LOCALIZED HEAVY RAINFALL...WITH ISOLATED MINOR
POOR DRAINAGE AND LOW LYING FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ004-007>012-018-019-291815-
ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
211 PM EDT MON JUL 28 2014

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 28, 9:58 AM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
958 AM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     3 S CHARLOTTE           44.27N  73.25W
07/27/2014                   CHITTENDEN         VT   BROADCAST MEDIA

            TREE WIRES DOWN ON CONVERSE BAY ROAD.

0518 PM     HAIL             NORTH FERRISBURGH       44.26N  73.21W
07/27/2014  M1.00 INCH       ADDISON            VT   BROADCAST MEDIA

0520 PM     HAIL             1 N NORTH FERRISBURGH   44.27N  73.21W
07/27/2014  E1.50 INCH       CHITTENDEN         VT   BROADCAST MEDIA

            1.5 INCH DIAMETER HAIL

0535 PM     HAIL             2 WSW WESTFORD          44.60N  73.06W
07/27/2014  M1.50 INCH       CHITTENDEN         VT   TRAINED SPOTTER

0545 PM     HAIL             MILTON                  44.62N  73.13W
07/27/2014  E0.88 INCH       CHITTENDEN         VT   PUBLIC

            NICKEL SIZED HAIL

0614 PM     HAIL             PITTSFORD               43.71N  73.03W
07/27/2014  E0.25 INCH       RUTLAND            VT   TRAINED SPOTTER

            PEA-SIZED HAIL

0640 PM     HAIL             2 E MENDON              43.65N  72.89W
07/27/2014  M1.00 INCH       RUTLAND            VT   TRAINED SPOTTER

            1 INCH HAIL COVERED GROUND.

0700 PM     HAIL             1 NE SOUTH BURLINGTON   44.48N  73.15W
07/27/2014  E0.25 INCH       CHITTENDEN         VT   NWS OFFICE

            PEA SIZED HAIL

0709 PM     HAIL             WHITE RIVER JUNCTION    43.65N  72.32W
07/27/2014  E0.75 INCH       WINDSOR            VT   PUBLIC

            DIME SIZED HAIL

0720 PM     HAIL             2 NNW WILLISTON         44.45N  73.09W
07/27/2014  M1.00 INCH       CHITTENDEN         VT   NWS EMPLOYEE

0724 PM     LIGHTNING        ST. JOHNSBURY           44.43N  72.02W
07/27/2014                   CALEDONIA          VT   LAW ENFORCEMENT

            TREE DOWN DUE TO LIGHTNING STRIKE ON PIERCE ROAD

0740 PM     TSTM WND DMG     3 NE PEACHAM            44.36N  72.13W
07/27/2014                   CALEDONIA          VT   PUBLIC

            TREE DOWN ON THADDEUS STEVENS ROAD

0745 PM     FLOOD            3 WNW VALCOUR           44.62N  73.49W
07/27/2014                   CLINTON            NY   COUNTY OFFICIAL

            STATE ROUTE 22 CLOSED BETWEEN PLATTSBURGH AND PERU FROM
            SOUTH JUNCTION ROAD TO BRAND HOLLOW ROAD DUE TO STANDING
            WATER ON ROAD.

&&

EVENT NUMBER BTV1400137 BTV1400138 BTV1400147 BTV1400148 BTV1400142
BTV1400145 BTV1400139 BTV1400144 BTV1400143 BTV1400140 BTV1400146
BTV1400149 BTV1400141

TABER
Special weather statement, Jul 28, 12:43 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1243 PM EDT MON JUL 28 2014

VTZ004-007>012-018-019-281900-
ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...BRISTOL...RIPTON...
EAST WALLINGFORD...KILLINGTON
1243 PM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS ARE LIKELY ACROSS CENTRAL AND SOUTHERN VERMONT
THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS CENTRAL
AND SOUTHERN VERMONT BY EARLY THIS AFTERNOON. SOME OF THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL...ISOLATED WIND
GUSTS TO 50 MPH...AND LOCALIZED VERY HEAVY DOWN POURS. A COUPLE
STORMS COULD BECOME SEVERE...MAINLY ACROSS RUTLAND...WINDSOR...AND
ORANGE COUNTIES...BETWEEN 2 PM AND 6 PM TODAY. IN ADDITION...HEAVY
RAINFALL RATES COULD PRODUCE LOCALIZED POOR DRAINAGE AND LOW LYING
FLOODING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:30 AM EDTSpecial Weather StatementBTVRutland, Windsor90 min
Jul 28, 3:53 PM EDTSpecial Weather StatementBTVWindsor67 min
Jul 28, 4:32 PM EDTSpecial Weather StatementBTVWindsor58 min
Jul 28, 5:39 PM EDTSpecial Weather StatementBTVWindsor51 min

Nearby

Flash Flood Warnings in Vermont, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.